Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 12, NWS Midland/Odessa, TX

March 21, 2011Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Mar 21, 2011, 4:01 AM MDT for Eddy County, New Mexico. It took effect at Mar 22, 2011, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 21, 2011, 4:01 AM MDT (10:01 UTC)
In effect from
Mar 22, 2011, 6:00 AM MDT
Expired
Mar 21, 2011, 1:58 PM MDT
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3028 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS74 KMAF 211001
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CDT MON MAR 21 2011

...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS TUESDAY...

.WESTERLY WINDS WILL INCREASE IN THE GUADALUPE MOUNTAINS TUESDAY
AS AN UPPER LEVEL STORM SYSTEM PASSES BY TO THE NORTH OF THE
REGION. WIND SPEEDS OF 35-45 MPH...AND GUSTS TO 60 MPH WILL BE
POSSIBLE.

NMZ027-TXZ258-212200-
/O.NEW.KMAF.HW.A.0012.110322T1200Z-110323T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
401 AM MDT MON MAR 21 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

* TIMING:  THROUGH THE DAY TUESDAY.

* WINDS: 35-45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING
  CONDITIONS.  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN
  THE VICINITY OF THE GUADALUPE MOUNTAINS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
077 
WWUS74 KMAF 211958
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 PM CDT MON MAR 21 2011

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS
BEGINNING EARLY TUESDAY MORNING...

...WIND ADVISORY IN EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS
MOUNTAINS BEGINNING LATE TUESDAY MORNING...

.WESTERLY WINDS WILL INCREASE IN THE GUADALUPE MOUNTAINS AS EARLY
AS TUESDAY MORNING AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE
NORTH OF THE REGION. WIND SPEEDS OF 35 TO 45 MPH...AND GUSTS TO 60
MPH WILL BE POSSIBLE. IN ADDITION...BREEZY SOUTHWESTERLY WINDS
WILL ALSO DEVELOP ACROSS SOUTHEAST NEW MEXICO...THE VAN HORN AND
HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS TUESDAY AFTERNOON.
BLOWING DUST MAY ACCOMPANY THE WINDY CONDITIONS...ESPECIALLY OVER
SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN.

NMZ027-TXZ258-220400-
/O.UPG.KMAF.HW.A.0012.110322T1200Z-110323T0000Z/
/O.NEW.KMAF.HW.W.0019.110322T1200Z-110323T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
158 PM MDT MON MAR 21 2011

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: INCREASING WINDS EARLY TUESDAY MORNING...WITH MAX WINDS
  EXPECTED TUESDAY AFTERNOON.

* WINDS: WEST SOUTHWEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN
  THE VICINITY OF THE GUADALUPE MOUNTAINS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-074-220400-
/O.NEW.KMAF.WI.Y.0006.110322T1600Z-110323T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
ALPINE...FORT DAVIS
258 PM CDT MON MAR 21 2011 /158 PM MDT MON MAR 21 2011/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT
/6 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM
CDT /6 PM MDT/ TUESDAY. 

* TIMING: LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS: BLOWING DUST MAY REDUCE VISIBILITY ACROSS SOUTHEAST NEW
  MEXICO AND THE PERMIAN BASIN RESULTING IN HAZARDOUS DRIVING
  CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 21, 3:49 AM MDT, 12 minutes earlier.

Area forecast discussion, Mar 21, 3:49 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
449 AM CDT MON MAR 21 2011

.DISCUSSION...
BRISK SOUTHEAST WINDS HAD PUSHED THE DRYLINE WESTWARD ACROSS MOST OF
THE FORECAST AREA THIS MORNING...THE EXCEPTION BEING ACROSS THE
GUADALUPE MOUNTAINS AND VAN HORN AREA INTO THE PRESIDIO VALLEY.  THE
DRYLINE WILL LURCH EASTWARD AS SOUTHWESTERLY FLOW ALOFT INCREASES
AHEAD OF AN UA TROUGH OVER THE WESTERN CONUS.  EXPECT CRITICAL FIRE
WEATHER CONDITIONS TO OCCUR OVER THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...IN ADDITION TO THE VAN HORN AREA AS
WINDS INCREASE...TEMPERATURES WARM WELL ABOVE NORMAL OVER THE
WESTERN CWA AND RH'S DROP TO 5-15%.  MID LEVEL WINDS WILL INCREASE
OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS IN
PARTICULAR...AND COULD INCREASE ENOUGH FOR WINDS TO NEAR 40 MPH
SUSTAINED IN THE GUADALUPES AND NEAR 30 MPH SUSTAINED ACROSS
PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS.  HOWEVER...A SHORTWAVE
TROUGH WILL TRANSLATE NORTHEASTWARD INTO THE REGION FROM MEXICO THIS
AFTERNOON.  MID AND UPPER LEVEL MOISTURE WILL INCREASE WITH THIS
WAVE...AND ALONG WITH LIFT ASSOCIATED WITH IT...POSSIBLY AFFECT HOW
MUCH OF THESE STRONGER WINDS MIX DOWN.  SINCE THIS UNCERTAINTY
EXISTS...THINK HIGH WINDS WILL BE MARGINAL IN THE GUADALUPE
MOUNTAINS AND WILL NOT ISSUE A HIGH WIND WARNING THERE.  WILL ALSO
HOLD OFF ON ISSUING A WIND ADVISORY FOR THE SOUTHEAST NEW MEXICO
PLAINS...ALTHOUGH IF THE STRONGER NAM MID LEVEL WIND SPEEDS TURN OUT
TO BE TRUE...AN ADVISORY MAY BE NEEDED OVER THESE AREAS.

WHAT APPEARS MORE CERTAIN IS HOT TEMPERATURES OVER THE WESTERN HALF
OR SO OF THE FORECAST AREA WHERE A LOW LEVEL THERMAL RIDGE WILL SET
UP.  PERSISTENT...STOUT SOUTHEASTERLY WINDS OVER THE EASTERN HALF OF
THE CWA WILL LIKELY KEEP THE LOW LEVEL THERMAL RIDGE AT BAY...NOT TO
MENTION MORE LOW LEVEL CLOUD COVER.  THINK THE ATMOSPHERE WILL
BECOME MODERATELY UNSTABLE ALONG THE DRYLINE THIS AFTERNOON WITH THE
POSSIBILITY OF THUNDERSTORMS DEVELOPING ON IT THIS AFTERNOON.  MODEL
QPF...FOR THE MOST PART...KEEP THE FORECAST DRY.  HAVING A DIFFICULT
TIME BELIEVING WE WILL NOT SEE AT LEAST SCATTERED THUNDERSTORMS
DEVELOPING THIS AFTERNOON AND LASTING INTO THE EVENING AS A LOW
LEVEL JET INCREASES OVER THE CWA.  ANY STORMS THAT DEVELOP THIS
AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE AS
SBCAPE INCREASES TO AROUND 1000 J/KG ALONG THE DRYLINE...MID LEVEL
LAPSE RATES INCREASE TO AROUND 8 C/KM AND 0-6KM BULK SHEAR VECTORS
WILL BE ON THE ORDER OF 50KT.  ALSO THINK THE MENTIONED SHORTWAVE
TROUGH WOULD ERODE THE CAP AS IT TRANSLATES INTO THE AREA.  WILL
KEEP A MENTION OF SEVERE STORMS IN THE HWO...WITH LARGE HAIL...
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

SINCE THE UA TROUGH OVER THE WEST DOES NOT EJECT PAST THE REGION
UNTIL TUESDAY AFTERNOON...THINK THE DRYLINE WILL LINGER OVER THE
EASTERN FRINGE OF THE FORECAST AREA TUESDAY.  THINK WE COULD SEE
THUNDERSTORMS FROM TONIGHT LAST INTO TUESDAY MORNING OVER THE
EASTERN CWA...OR ADDITIONAL STORMS DEVELOP THERE.  THEREFORE...HAVE
INCLUDED A SLIGHT CHANCE OF STORMS OVER THE EASTERNMOST CWA
TUESDAY.  HAVE ALSO ISSUED A HIGH WIND WATCH FOR THE GUADALUPE
MOUNTAINS TUESDAY AS MID LEVEL WESTERLY WINDS APPEAR SUFFICIENTLY
STRONG FOR 35-45 MPH WINDS TO OCCUR.  ANY MORE RAIN CHANCES THROUGH
THE REST OF THE EXTENDED LOOK MORE STARK THAN THEY DO TODAY.  THIS
DESPITE A PACIFIC FRONTAL BOUNDARY COOLING TEMPERATURES BY
WEDNESDAY...AND POSSIBLY ANOTHER FRONT BY NEXT WEEKEND.  EXPECT
WESTERLY FLOW ALOFT DURING THIS TIME TO KEEP APPRECIABLE MOISTURE
OUT OF THE AREA FOR THE MOST PART.  ALSO...TEMPERATURES WILL
GENERALLY STAY ABOVE NORMAL...AND ALONG WITH PERSISTENT DRY
AIR...FIRE WEATHER CONCERNS WILL PERSIST INTO NEXT WEEKEND.

&&

.FIRE WEATHER...
HAVE UPGRADED THE FIRE WATCH OVER THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS TO A RED FLAG WARNING FOR TODAY.  ALSO
ADDED THE VAN HORN AREA...WHERE SOUTHWESTERLY WINDS ARE EXPECTED TO
EXCEED 20 MPH FOR SEVERAL HOURS.  WINDS COULD BE STRONG IN THE
GUADALUPE MOUNTAINS...AND TO A LESSER EXTENT ACROSS SOUTHEAST NEW
MEXICO...AS MID LEVEL WIND SPEEDS WILL BE FAIRLY STOUT AS HOT
TEMPERATURES AID IN MIXING DOWN AVAILABLE MID LEVEL WINDS.
HOWEVER...INCREASING CLOUD COVER AND LIFT FROM A PASSING UPPER
DISTURBANCE MAY KEEP WINDS FROM BECOMING TOO STRONG IN THESE AREAS.
A DRYLINE WILL SHARPEN UP OVER THE AREA THIS AFTERNOON WITH MINIMUM
AFTERNOON RH'S OF 5-15% TO THE WEST OF IT...AND ABOVE TO WELL ABOVE
15% TO THE EAST.  SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
DRYLINE THIS AFTERNOON AND TONIGHT...WITH A FEW DRY LIGHTNING
STRIKES POSSIBLE OVER WESTERN MOST PORTIONS OF THE FORECAST AREA.
FUELS ARE SO DRY...EVEN LOCATIONS THAT RECEIVE ANY RAINFALL ALONG
AND EAST OF THE DRYLINE WILL BE AT RISK OF FIRES IGNITING FROM ANY
LIGHTNING STRIKES WITH STORMS THAT PRODUCE DECENT RAINFALL.
RECOVERY TONIGHT WILL BE GOOD TO EXCELLENT GENERALLY ALONG AND EAST
OF A HOBBS...ALPINE AND BIG BEND LINE.  POOR TO FAIR RECOVERY WILL
OCCUR TO THE WEST.

A CRITICAL FIRE WEATHER DAY APPEARS IN THE OFFING TUESDAY AS AN
UPPER LEVEL TROUGH PASSES BY TO THE NORTH OF THE AREA.  THINK
TEMPERATURES WILL WARM ABOVE NORMAL AS THE DRYLINE MOVES EAST...WITH
RH'S IN MOST AREAS OF 10-15%.  SINCE WIND SPEEDS ALOFT APPEAR TO BE
SUFFICIENT FOR SEVERAL HOURS OF WINDS OF 20 MPH OVER ALL BUT THE
EASTERN PERMIAN BASIN...LOWER TRANS PECOS AND BIG BED AREA...HAVE
ISSUED A RED FLAG WARNING FOR TUESDAY.  A PACIFIC COLD FRONT WILL
MOVE THROUGH THE AREA TUESDAY NIGHT AND RESULT IN COOLER
TEMPERATURES AREAWIDE WEDNESDAY.  HOWEVER...DRY AIR STILL OVER THE
REGION WILL ALLOW FOR RH'S TO DROP TO 5-15% IN MOST LOCATIONS.  20
FOOT WINDS SPEEDS DO NOT APPEAR TO BE STRONG ENOUGH FOR CRITICAL
FIRE WEATHER CONDITIONS ON WEDNESDAY.  ALTHOUGH MOISTURE MAY RETURN
TO EASTERN PORTIONS OF THE AREA THURSDAY...WESTERLY FLOW ALOFT WILL
ENSURE IT WILL LIKELY NOT STAY VERY LONG.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              84  60  84  46  /  10  20  10   0
CARLSBAD NM                95  58  84  42  /  10  20   0   0
DRYDEN TX                  81  60  84  56  /  20  20  30  10
FORT STOCKTON TX           89  59  89  51  /  30  20  10   0
GUADALUPE PASS TX          83  50  75  46  /  10  20   0   0
HOBBS NM                   88  57  80  40  /  20  20   0   0
MARFA TX                   85  43  81  34  /  10  20   0   0
MIDLAND INTL AIRPORT TX    86  59  84  44  /  10  20  10   0
ODESSA TX                  87  61  84  46  /  10  20   0   0
WINK TX                    94  57  87  44  /  20  20   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...PECOS...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

44/67
Hazardous weather outlook, Mar 21, 2:20 AM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 AM CDT MON MAR 21 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-220830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
320 AM CDT MON MAR 21 2011 /220 AM MDT MON MAR 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY OVER
THE LOWER TRANS PECOS AND BIG BEND.  ANY STORMS THAT DO DEVELOP WILL
BE ACCOMPANIED BY FREQUENT LIGHTNING.  A FEW STORMS MAY BECOME SEVERE...AND
PRODUCE ANY COMBINATION OF LARGE HAIL...DAMAGING WINDS...AND LOCALLY
HEAVY RAINFALL.

CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD WILL BE
POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND THE VAN HORN AND HIGHWAY 54
CORRIDOR TODAY.  A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY...MAINLY OVER
THE LOWER TRANS PECOS...AND EXTENDING NORTHEAST THROUGH SNYDER...TEXAS.
ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING.
SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS.

CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE WIDESPREAD TUESDAY...ENCOMPASSING
THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO...MOST
OF THE WESTERN LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...
REEVES COUNTY AND THE UPPER TRANS PECOS...MUCH OF THE PERMIAN BASIN...AND
THE MARFA AND STOCKTON PLATEAUS.  A RED FLAG WARNING IS IN EFFECT FOR
THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:16 AM MDTRed Flag WarningMAF17 hr
Mar 21, 4:16 AM MDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more41 hr
Mar 21, 1:58 PM MDTHigh Wind WarningMAF28 hr
Mar 21, 1:58 PM MDTWind AdvisoryMAFAndrews, Dawson, Gaines, Loving, Ward, Winkler28 hr

Nearby

High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.